Advertisement

Vasculitis following procaine amide therapy

      This paper is only available as a PDF. To read, Please Download here.

      Abstract

      A case of vasculitis presumably secondary to procaine amide therapy is presented. During the active stage of vasculitis, lupus erythematosus preparations were positive, but once vasculitis subsided they became negative. All such cases reported previously are reviewed and other similarly incriminated drugs are discussed.
      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to The American Journal of Medicine
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Shulman L.E.
        Inducing agents and relationship to other diseases.
        Arthritis & Rheumat. 1963; 6: 558
        • Ladd A.T.
        Procainamide-induced lupus erythematosus.
        New England J. Med. 1962; 267: 1357
        • Hahn A.L.
        Systemic lupus erythematosus associated with procainamide therapy.
        Missouri Med. 1964; 61: 19
        • Kaplan J.M.
        • Wachtel H.L.
        • Czarnecki S.W.
        • Sampson J.J.
        Lupus like illness precipitated by procainamide hydrochloride.
        J.A.M.A. 1965; 192: 444
        • Coons A.H.
        • Kaplan M.H.
        Localization of antigen in tissue cells. II. Improvements in method for detection of antigen by means of fluorescent antibody.
        J. Exper. Med. 1950; 91: 1
        • Marshall J.D.
        • Eveland W.C.
        • Smith C.W.
        Superiority of fluorescein isothiocyanate (Riggs) for fluorescent-antibody technic with modification of its application.
        in: 6th ed. Proc. Soc. Exper. Biol. & Med.98. 1958: 898
        • McGarry J.J.
        Chills and fever due to procaine amide hydrochloride therapy.
        New England J. Med. 1952; 247: 1033
        • Bakos A.C.P.
        • Askey J.M.
        Fever due to procaine amide therapy.
        J.A.M.A. 1952; 149: 1393
        • Hellman E.
        Allergy to procaine amide.
        J.A.M.A. 1952; 149: 1393
        • Luton E.F.
        Febrile reaction to procainamide therapy.
        J.A.M.A. 1959; 170: 43
        • Inouye M.
        • Townsend J.H.
        Agranulocytosis following maintenance dosage of Pronestyl; report of severe case with recovery.
        J.A.M.A. 1951; 147: 652
        • Miller H.
        • Pollock R.C.
        • Griffith G.C.
        Fatal agranulocytosis resulting from procaine derivative.
        J. Lab. & Clin. Med. 1951; 38: 850
        • Dustan H.P.
        • Taylor R.D.
        • Corcran A.C.
        Rheumatic and febrile syndrome during prolonged hydralazine treatment.
        J.A.M.A. 1954; 154: 23
        • Morrow J.D.
        • Schroeder H.A.
        • Perry Jr., H.M.
        Studies on control of hypertension by hyphex II toxic reactions and side effects.
        Circulation. 1953; 8: 829
        • Perry H.M.
        • Schroeder H.A.
        Syndrome simulating collagen disease caused by hydralazine (Apresoline) therapy.
        J.A.M.A. 1954; 154: 670
        • Reinhardt D.J.
        • Waldron J.M.
        Lupus erythematosus-like syndrome complicating hydralazine (Apresoline) therapy.
        J.A.M.A. 1954; 155: 1491
        • Shackman N.H.
        • Swiller N.H.
        • Morrison M.
        Syndrome simulating acute disseminated lupus erythematosus appearance after hydralazine (Apresoline) therapy.
        J.A.M.A. 1954; 155: 1492
        • Holley H.C.
        Drug therapy and etiology of systemic lupus erythematosus.
        Ann. Int. Med. 1961; 55: 1036
        • Rallison M.L.
        • Carlisle J.W.
        • Lee R.E.
        • Vernier R.L.
        • Good R.A.
        Lupus erythematosus and Stevens-Johnson syndrome.
        Am. J. Dis. Child. 1961; 101: 725
        • Holman H.
        Systemic lupus erythematosus: review of certain recent developments in study of this disease.
        J. Pediat. 1960; 56: 109